A 85-year-old female asked:
Disclaimer

my mom 85 is low on potassium. in hospital getting pot. thru iv. she is very flushed and her arm throbs. normal? or... burning as infuses but ..

1 doctor answer
Dr. Tarek Naguib
39 years experience Nephrology and Dialysis
Happens: Potassium iv infusion causes burning. There are some ways to work around it like slowing the infusion or diluting it more (if extra fluids don't hurt). The best way is to give by mouth if she can swallow and has no nausea or vomiting.
Answered on Sep 22, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old male asked:
Dr. Bahman Omrani
16 years experience Pain Management
Distal polyneuropath: Skin biopsy is useful for detection of peripheral neuropathy predominantly affecting small unmyelinated nerve fibers. A few biopsies obtained from the ... Read More
A 19-year-old female asked:
Dr. Ryan Stanton
17 years experience Emergency Medicine
Hematoma: It's a hematoma and it's not normal, but it most likely isnt worrisome either. Ice it, elevate it, and put an ace wrap on it. Go to the er if you deve ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month